0
RESEARCH PAPERS

Asymptotic Theory of a Slender Rotating Beam With End Masses

[+] Author and Article Information
A. M. Whitman, J. M. Abel

Towne School of Civil and Mechanical Engineering, University of Pennsylvania, Philadelphia, Pa.

J. Appl. Mech 39(2), 569-576 (Jun 01, 1972) (8 pages) doi:10.1115/1.3422719 History: Received May 18, 1970; Revised February 15, 1971; Online July 12, 2010

Abstract

The method of matched asymptotic expansions is employed to solve the singular perturbation problem of the vibrations of a rotating beam of small flexural rigidity with concentrated end masses. The problem is complicated by the appearance of the eigenvalue in the boundary conditions. Eigenfunctions and eigenvalues are developed as power series in the perturbation parameter β1/2 and results are given for mode shapes and eigenvalues through terms of the order of β.

Copyright © 1972 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In